MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXB085902A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 12/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported to gore: the patient had a history of undergoing a procedure in which a physician modified graft (pmeg) was implanted.It was reported a non-gore stent was also implanted the superior mesenteric artery (sma) during this procedure.It was reported the pmeg was leaking into the aneurysm.To address the aneurysm growth, plans were made to use a gore® excluder® thoracoabdominal branch endoprosthesis (tambe) to reline the existing modified graft.On (b)(6) 2025, the patient underwent the tambe procedure.A gore® excluder® thoracoabdominal branch endoprosthesis (tambe) and gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) were implanted.It was reported after the tambe aortic component device was implanted.During cannulation of the sma, the physician inadvertently caused a dissection while advancing the guidewire into the existing non-gore stent.As reported, the dissection was covered with deployment of the vbx device into portal of the tambe device.The vbx device was deployed with no issues.The procedure was completed with no further issues, and the patient tolerated the procedure it was reported that on (b)(6) 2025, the patient died due to mesenteric ischemia.It was reported that at the end of the procedure, final imaging showed good results and no dissection was evident.The physician stated he attributes the patient's death to complications from the dissection leading to mesenteric ischemia, and not to any implanted gore devices.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6 - code b14 and b20: device medical history is under evaluation; results pending completion of investigation.Device remains implanted; therefore, direct product analysis was not available.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
After further evaluation, it was determined this complaint is not reportable as the vbx device deployed as intended, and the final imaging did not show any remaining dissection or bleeding.The procedure ended with good results and the patient tolerated the procedure.The physician confirmed the adverse event is not attributed to any of the gore devices.Therefore, this report is submitted for retraction.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key24031073
Report Number2017233-2026-07036
Device Sequence Number8859646
Product Code PRL
UDI-Device Identifier00733132658749
UDI-Public(01)00733132658749(17)280709
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBXB085902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexFemale